Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 15, 2023, 12:52 PM CST for 11 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 12:52 PM CST (18:52 UTC)
- Expired
- Jan 15, 2023, 3:48 PM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WWUS74 KLUB 151852 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1252 PM CST Sun Jan 15 2023 TXZ021>023-027-028-033-034-039-160100- /O.NEW.KLUB.WI.Y.0003.230115T1852Z-230116T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Cochran-Hockley-Yoakum- Including the cities of Morton, Tulia, Muleshoe, Bovina, Dimmitt, Friona, Happy, Olton, Denver City, Amherst, Levelland, Sundown, Plains, Littlefield, Hart, Farwell, and Whiteface 1252 PM CST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph. * WHERE...Bailey, Cochran, Hockley, Lamb, Yoakum, Castro, Parmer, and Swisher Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 01
2 follow-up statements
386 WWUS74 KLUB 152142 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 342 PM CST Sun Jan 15 2023 TXZ024-029-035-160100- /O.EXA.KLUB.WI.Y.0003.000000T0000Z-230116T0100Z/ Briscoe-Hale-Lubbock- Including the cities of Quitaque, Hale Center, Wolfforth, Slaton, Plainview, Lubbock, and Silverton 342 PM CST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Hale, Lubbock, and Briscoe Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ021>023-027-028-033-034-039-160100- /O.CON.KLUB.WI.Y.0003.000000T0000Z-230116T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Cochran-Hockley-Yoakum- Including the cities of Whiteface, Morton, Hart, Amherst, Dimmitt, Friona, Plains, Olton, Levelland, Littlefield, Denver City, Bovina, Farwell, Sundown, Happy, Muleshoe, and Tulia 342 PM CST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Bailey, Cochran, Hockley, Lamb, Yoakum, Castro, Parmer, and Swisher Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 01
349 WWUS74 KLUB 152148 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 348 PM CST Sun Jan 15 2023 TXZ021>024-027>029-033>035-039-152300- /O.CAN.KLUB.WI.Y.0003.000000T0000Z-230116T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Cochran-Hockley- Lubbock-Yoakum- Including the cities of Hart, Denver City, Sundown, Tulia, Friona, Plains, Littlefield, Farwell, Happy, Whiteface, Morton, Quitaque, Hale Center, Dimmitt, Wolfforth, Olton, Slaton, Levelland, Amherst, Lubbock, Plainview, Bovina, Silverton, and Muleshoe 348 PM CST Sun Jan 15 2023 ...DUE TO TECHNICAL DIFFICULTIES WE NEED TO CANCEL AND REISSUE THIS ADVISORY... We apologize for any inconvenience. $$ 01
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 11:13 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 15, 11:13 AM CST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1113 AM CST Sun Jan 15 2023 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 300 AM CST Sun Jan 15 2023 Longwave troughs at both the mid and upper levels will shift eastward through the day allowing for southwesterly flow aloft to increase over the Panhandle. This in combination with a developing/strengthening low in the lee of the Rockies will bring elevated southwesterly surface winds across much of the CWA through early this evening. Models are generally in good synoptic agreement, placing the highest winds on the Caprock. GFS/MOS guidance shows potential winds briefly exceeding 30 mph over higher elevations in the northwest. Although this is possible given a series of embedded upper shortwaves providing at least some forcing component, generally overcast skies will prevent the strongest winds from mixing down to the surface. That said, wind gusts around 35 mph remain likely through the afternoon. Winds will slightly diminish into the evening as the aforementioned surface low departs to the east. However, they will remain elevated with gusts around 25 mph as the overall longwave pattern will be mostly unchanged. Periods of slightly reduced visibility associated with blowing dust during the afternoon hours are possible. Cloud cover will keep temperatures a few degrees cooler than yesterday, but the southwesterly winds will still allow for much warmer than average highs near 70. Combined with RHs in the teens, a Red Flag Warning has been issued for much of the CWA through 9 PM CST. && .LONG TERM... (Monday through Saturday) Issued at 300 AM CST Sun Jan 15 2023 Zonal flow overhead Monday will continue to promote breezy and warm conditions. The next upper level shortwave trough will cross the Four Corners region Tuesday and then to the east-northeast cross southern Colorado to western Kansas Tuesday night. Breezy conditions will persist Tuesday ahead of this upper trough, but the focus remains on precipitation potential with this system. Trends in the operation model runs have been toward a drier and breezier solution in the Tuesday night through Wednesday period as the low lifts farther to the north. Potential to tap into mid level moisture of Pacific origin looks limited, but there is a subset of ensemble members that favor a wetter solution and the NBM remains stubbornly bullish toward precip chances. This progressive upper pattern in January is typically unfavorable to precipitation chances with the only meaningful window being in the warm advection zone ahead of the system. However, significant moisture return is unlikely and the main lift is likely to be further north toward the central High Plains. Cannot completely discount at this time, but with the operational runs, ensemble mean, and cluster analysis favoring the drier solution will keep PoPs in a 20-30 percent range at this time. After short wave ridging aloft Thursday will then look to the next upper trough early next weekend. Models continue to favor a progressive southeasterly-moving, positively-tilted trough. Confidence is fairly high that this will bring us a brief shot of below normal temperature air for Saturday but could also bring a brief period of light snow Friday night to western zones. Slight chance mention in the NBM initialization looks okay at this time. && .AVIATION... (18Z TAFS) Issued at 1110 AM CST Sun Jan 15 2023 Surface winds out of the southwest are expected to quickly increase early this afternoon at all TAF sites with a strong storm system approaching the region. Light visby restrictions from BLDU are possible at KLBB and KPVW this afternoon with the strong winds. Surface winds will undergo a decrease this evening but will remain in the 15-20kt range overnight and turn more to the west. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CST this evening for TXZ021>037- 039>042. && SHORT TERM...19 LONG TERM....07 AVIATION...01
Hazardous weather outlook, Jan 15, 3:09 AM CST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 309 AM CST Sun Jan 15 2023 TXZ021>044-160915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 309 AM CST Sun Jan 15 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A Red Flag Warning is in effect from 11 AM to 9 PM for all of the South Plains area except Kent, Stonewall, and King counties. The combination of strong winds, low relative humidity, and high fire danger will lead to critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions will be possible across the South Plains area Monday and Wednesday. Otherwise, the probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:06 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more | 18 hr |
| Jan 15, 5:00 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Hale, Hockley and 5 more | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.